7 doctors weighed in:
Will cholesterol meds cause bowel issues?
7 doctors weighed in

Dr. Robert Kwok
Pediatrics
6 doctors agree
In brief: Some of them
There are several kinds of medicines for lowering bad cholesterols.
The meds that prevent the intestines from absorbing fat from the food will leave some fat in the intestines. Undigested fats go out in the stool, so can cause some gassiness, loose stools, and / or worse smelling stools. The doctor can adjust the med doses or change the combination of meds, to keep side effects at a minimal.

In brief: Some of them
There are several kinds of medicines for lowering bad cholesterols.
The meds that prevent the intestines from absorbing fat from the food will leave some fat in the intestines. Undigested fats go out in the stool, so can cause some gassiness, loose stools, and / or worse smelling stools. The doctor can adjust the med doses or change the combination of meds, to keep side effects at a minimal.
Dr. Robert Kwok
Dr. Robert Kwok
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors